Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 70, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 23, 2018, 3:35 PM EST. It took effect at Nov 24, 2018, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2018, 3:35 PM EST (20:35 UTC)
- In effect from
- Nov 24, 2018, 1:00 AM EST
- Expired
- Nov 24, 2018, 3:31 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
261 WHUS71 KCLE 232035 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 335 PM EST Fri Nov 23 2018 ...Small Craft Advisory Issued for Gusty Winds and High Waves... .Low pressure will move northeast through the central Great Lakes. This will cause winds to increase out of the south over Lake Erie. LEZ142>149-240445- /O.NEW.KCLE.SC.Y.0070.181124T0600Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 335 PM EST Fri Nov 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 1 AM to 4 PM EST Saturday. * WINDS...South 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet mainly between 4 and 5 nautical miles from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
236 WHUS71 KCLE 240239 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 939 PM EST Fri Nov 23 2018 ...Small Craft Advisory Issued for Gusty Winds and High Waves... .Low pressure will move northeast through the central Great Lakes. This will cause winds to increase out of the south over Lake Erie. LEZ142>149-241045- /O.CON.KCLE.SC.Y.0070.181124T0600Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 939 PM EST Fri Nov 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY... * WINDS...South 15 to 30 knots. * WAVES...1 to 3 feet along the immediate lakeshore but 4 to 7 feet between 3 and 5 nautical miles from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
410 WHUS71 KCLE 240805 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 305 AM EST Sat Nov 24 2018 LEZ142>149-241615- /O.CON.KCLE.SC.Y.0070.000000T0000Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 305 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 15 to 20 knots with gusts up to 25 knots. * WAVES...1 to 3 feet in the near shore with waves building to 4 to 7 feet in the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
394 WHUS71 KCLE 240820 AAA MWWCLE URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Cleveland OH 320 AM EST Sat Nov 24 2018 LEZ142>149-241630- /O.CON.KCLE.SC.Y.0070.000000T0000Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 320 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 15 to 25 knots. * WAVES...1 to 3 feet in the near shore with waves building to 3 to 6 feet in the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
459 WHUS71 KCLE 241406 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 906 AM EST Sat Nov 24 2018 ...Small Craft Advisory Remains in Effect... .Low pressure will move slowly out of the western Great Lakes into Quebec by Sunday. The low will cause gusty south winds through the day today. LEZ142>149-242100- /O.CON.KCLE.SC.Y.0070.000000T0000Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 906 AM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 15 to 25 knots. * WAVES...1 to 3 feet along the shore with waves 3 to 6 feet between 4 and 5 miles from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
074 WHUS71 KCLE 242031 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EST Sat Nov 24 2018 LEZ142>149-242145- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-181124T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 331 PM EST Sat Nov 24 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds have diminished enough to keep the higher winds and waves over the open waters of the lake. Therefore, the small craft advisory has been cancelled. There is the possibility that waves will approach 4 feet at times later tonight for a few hours after midnight east of the islands. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 1:05 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 23, 1:05 PM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 105 PM EST Fri Nov 23 2018 .SYNOPSIS... High pressure along the Eastern Seaboard, will slide off the Mid Atlantic Coast today. This will allow a warm front to lift NE across the forecast area this weekend. An intense low will track across the Lower Lakes Monday, ushering in much colder conditions. && .NEAR TERM /THROUGH SATURDAY/... Will raise highs by a degree or two for this afternoon for locations that are already approaching the expected high for today. Original discussion... The dome of arctic air which has dominated the weather conditions the past few days is finally east of the forecast area. The arctic high will move off the Mid Atlantic Coast later today. This will allow a warm front across the Upper Ohio Valley, to lift NE today. The back edge of the warm front extends from NE IL into WRN KY. The stratus deck over the forecast area will dissipate from the SW this morning, as the fronts approaches. We will finally see the sun this afternoon, albeit filtered by a cirrus deck which will overspread the area. It will feel like a heat wave this afternoon as temperatures soar into the lower to mid 40s. The only exception will be across the inland snowbelt where it will struggle to get out of the 30s. But the dry and warmer conditions will be short lived. Low pressure will track across the Northern Lakes Saturday finally lifting the warm front NE of the forecast area. Expect rain to move into western Ohio toward midnight local tonight, then spread across the forecast area overnight. Could see a brief period of freezing rain or sleet Extreme NE OH and NW PA toward daybreak Saturday, depending upon the timing of the warmer air. Precip should quickly transition to all rain Saturday morning. Saturday will be wet, but warm. The rain will move across the forecast area Saturday and exit the area Saturday evening. Afternoon temperatures will warm into the mid to upper 40s. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... By Saturday night, a warm front should be lifting north of the region as weak high pressure will be building at the surface as a weak upper ridge builds aloft. Will have rain chances diminishing quickly on Saturday night with much of Sunday dry, as the area will be between systems. Temperatures on Sunday will actually be near normal for once with 850 mb temperatures of 2-4C, translating to the mid to upper 40s near the surface, perhaps even up to 50F in the southern part of the forecast area. All good things must come to an end though, as a deepening surface low will set its sights on the Great Lakes region for early next week, reaching the forecast area late Sunday night into Monday. Initial precipitation type with this system will be rain as the area will still be quite warm at the surface and the system is going to advect some even warmer air as it passes over the area. The low will pass northeast of the area on Monday afternoon and cold air will quickly wrap behind the system, changing rain to snow. The guidance still has some uncertainty as to when that changeover will occur so will keep a period or two of rain and snow. The upper trough supporting this low will become cut off and several waves of energy will move through the flow and chances of snow will persist into Monday night. In the snow belt, favorable flow, along with synoptic moisture should allow for lake effect snow to set up over the region. Certainly way too early to talk about snow amounts and headlines, but this has the look of a multi-day lake effect snow event for NE Ohio and NW PA. Have raised pops in the snow belt area on Monday night to reflect increasing confidence. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The long term forecast period continues to look active for the snow belt region of NE Ohio and NW PA. An upper level cut off low will continue spinning over Canada, providing several waves of energy and favorable flow for a multi-day lake effect snow event. As said before, too early to talk about snow amounts or headlines, but with plenty of residual synoptic moisture about, especially in the DGZ, could be a long week of snow for the kind folks in NE Ohio and NW PA. Will continue likely pops in the snow belt for Tuesday and Wednesday. As for Thursday, there is a good spread in the model guidance for what happens mid-to-late next week as they try to resolve this upper level cut off low. For now, will continue with generic slight chance and chance pops on Thursday with higher pops in the snow belt. Temperatures will be back below normal as cold, Canadian air will stream into the region with the upper low over the region. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR will continue at all terminals through midnight. Rain will arrive from the southwest overnight reaching TOL/FDY between 06-08Z then spreading east overnight. Dry air will have to be overcome before precipitation reaches the ground. Ceilings will drop to MVFR after precipitation begins and may eventually drop to IFR at some sites. Kept precipitation as all rain but there is a chance YNG could see a brief mix with sleet or freezing rain at the onset of precipitation. Chances of this are low so did not include any mixed precipitation in the TAF for now but may need to be adjusted later. A low level jet is expected overhead tonight with 40 knots or more near 2000 feet after 08Z. Some locations closer to the lakeshore will see downsloping winds increase with gusty winds developing, especially ERI where winds could gust to 35 knots. Inland sites will be slower to see surface winds increase and have included a brief window of low level wind sheer in the forecast. Otherwise southerly winds today near 10 knots will increase towards Saturday morning. OUTLOOK...Non-VFR continues Saturday afternoon in NE OH/NW PA. Non-VFR returns Sunday night into Monday in -ra. NE OH/NW PA non-VFR for Tuesday into Wednesday. && .MARINE... Today will probably be the last quiet day on Lake Erie for the month of November, albeit it probably still isn't ideal. Southerly flow will persist and perhaps increase on the lake today as a warm front approaches the area from the southwest. The front will lift across the lake on Saturday. Behind the front, winds will shift around to the southwest for Saturday night. On Sunday, a new low pressure system will approach from the west causing winds to shift back around to the southeast, increasing throughout the day. At this point, do not see any headlines for the weekend. The low will cross the lake late Sunday night into Monday morning and flow will abruptly shift to the west. The deepening low will allow for strong winds over the lake and could see gale force winds on Monday and Monday night. The low will depart the region for mid-week but strong westerly flow will continue for much of the week. Headlines look increasingly likely for next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/KEC SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...KEC MARINE...Sefcovic
Hazardous weather outlook, Nov 23, 4:00 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 400 AM EST Fri Nov 23 2018 OHZ012>014-022-023-033-089-PAZ001>003-240900- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 400 AM EST Fri Nov 23 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. A brief period of freezing rain or sleet could occur late tonight. All precipitation should transition to rain quickly Saturday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-240900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 400 AM EST Fri Nov 23 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today or tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds on lake Erie will approach Gale force Monday into Tuesday as an intense low tracks across the Lower Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>021-027>032-036>038-047-240900- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Marion- Morrow-Holmes-Knox- 400 AM EST Fri Nov 23 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.